Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Taking ritalin, lergigan, gabapentine, efexor for few years. Gaining weight after taking quetiapine. Alternate medicine?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2002
Answered : 106 Questions
Since one month i have been on 50 mg quetiapine before i go to sleep and it really helps.
I cant stand the sudden weight gain though. Is there another med i can switch to?
I'm also on ritalin,lergigan,gabapentine,efexor and have been for a number of years. My doctor prescribed queteapine to help me fall to sleep which i always had trouble with
Posted Tue, 16 Apr 2013 in Medicines and Side Effects
Answered by Dr. Mohammed Kappan 45 minutes later

Thanks for your query.

I understand your concern of gaining weight due to being on Quetiapine. It is a known side effect of the medication. Quetiapine along with other medicines is giving you a supportive effect. There are other classes of medicines which can be given instead of Quetiapine. If you are having difficulty with it, you need to discuss with your psychiatrist for a change in medication.

The decision of changing a medicine depends purely on your treating doctor. He/She will be the best person to assess you and then prescribe.

Hope I have been of some help.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor